MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1200 SYNCHRONY PIN
Medical Device Problem Codes Insufficient Device Problem Information (3190); Device Handling Problem (3265)
Health Effect - Clinical Codes Failure of Implant (1924); No Known Impact Or Consequence To Patient (2692)
Date of Event 06/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been explanted and has been returned to innsbruck where it will be evaluated.When available, a device failure analysis will be submitted as a follow-up report.
 
Event or Problem Description
The recipient was reimplanted due to dislocation of electrode contacts.
 
Additional Manufacturer Narrative
Device investigation revealed a mechanically damaged electrode array i.E.Several electrode contacts were found dislocated from the silicone body, which is possible to occur during surgical interventions and was likely related to the observed kinking of the electrode.In fact, post-operative imaging showed basal kinking of the electrode array in the cochlea after implantation, which was probably induced by surgical and clinical reasons.Furthermore, no full insertion was achieved at initial implantation surgery.The investigation results appear to match the problems mentioned in the recipient report.This is a final report.
 
Event or Problem Description
After initial implantation, imaging showed electrodes passing through the round window with kinking and folding of the electrode array in the first 3 mm of the basal turn.Also, during the insertion, the electrode contacts appeared to be disconnected from the silicon.Per the implant registration card, 2 electrodes were left extra-cochlear.The device was never activated, and the recipient was re-implanted 5 days after initial surgery.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
MDR Report Key8752060
Report Number9710014-2019-00512
Device Sequence Number1669166
Product Code MCM
UDI-Device Identifier09008737093976
UDI-Public(01)09008737093976
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMI1200 SYNCHRONY PIN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/24/2019
Supplement Date Received by Manufacturer06/24/2019
Initial Report FDA Received Date07/02/2019
Supplement Report FDA Received Date09/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age12 YR